MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75124
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b (dqy;lit).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a male patient underwent an angioplasty procedure in cephalic vein using the atlas pta balloon.During the procedure the balloon allegedly would not deflate.It was further reported that a needle through patient's chest wall was used to puncture the balloon to deflate it.Reportedly, after deflating with needle puncture, the procedure was able to continue without issue.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter returned for evaluation.Upon visual inspection, it was noted the balloon was returned loaded within a sheath.The sheath had a buckled distal end and the tubing connected to the hub was bloody.The balloon was received deflated and bloody, and the catheter shaft was noted to be narrow.During functional testing, an in-house presto inflation device was used to inflate the device to nominal pressure, but it was unable to be inflated.An attempt was made to inflate to rpb and was not able to be inflated.The catheter was cut proximal to the narrow point present on the catheter and attached to a touhy-borst adapter to be inflated but was still unable to inflate.The catheter was cut a second time, this time distal to the narrow portion and attached to the touhy-borst adapter and was not able to be inflated.The balloon was cut and it was noted the glue bullet was not seated correctly on the outer catheter but was rather within the catheter.Dried blood was noted on the inflation ports.No further testing was performed.Therefore, the investigation is confirmed for the reported deflation problem as glue bullet was not seated correctly on the outer catheter, which could have caused deflation issues.A definitive root cause for the reported deflation issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (dqy;lit).G3, h6 (component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22892281
Report Number2020394-2025-01338
Device Sequence Number8852188
Product Code LIT
UDI-Device Identifier00801741062407
UDI-Public(01)00801741062407(17)270528(10)GFJR0248
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75124
Device Lot NumberGFJR0248
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale